Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 14, 2005, 3:55 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 14, 2005, 10:36 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2005, 3:55 AM MST (10:55 UTC)
- In effect from
- Nov 14, 2005, 10:36 AM MST
- Expired
- Nov 15, 2005, 2:36 AM MST
- In force
- 16 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 141055 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 355 AM MST MON NOV 14 2005 ...DAMAGING WINDS POSSIBLE MONDAY EVENING THROUGH TUESDAY AFTERNOON ACROSS THE TRI-STATE REGION... .A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE NORTHERN PLAINS LATE THIS AFTERNOON AND TONIGHT. THE SYSTEM WILL PUSH A STRONG COLD FRONT ACROSS THE TRI-STATE AREA LATE THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF DAMAGING WINDS TONIGHT AND TUESDAY. COZ090-091-KSZ001-NEZ079-141900- /O.NEW.KGLD.WI.Y.0003.051114T2100Z-051115T0100Z/ /O.EXT.KGLD.HW.A.0001.051115T0100Z-051116T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BENKELMAN 455 AM CST MON NOV 14 2005 /355 AM MST MON NOV 14 2005/ ...WIND ADVISORY IN EFFECT FROM 2 PM MST /3 PM CST/ TO 6 PM MST /7 PM CST/ THIS AFTERNOON... ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM MST /3 PM CST/ TO 6 PM MST /7 PM CST/ THIS AFTERNOON. THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST COLORADO AND EXTREME SOUTHWEST NEBRASKA LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. THE BEST POTENTIAL FOR HIGH WINDS WILL BE IMMEDIATELY BEHIND THE COLD FRONT LATE THIS AFTERNOON AND EVENING. AREAS OF BLOWING DIRT COULD RESULT IN REDUCED VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS. A HIGH WIND WATCH REMAINS IN EFFECT TONIGHT AND TUESDAY. STRONG NORTHWEST WINDS WILL PERSIST INTO TUESDAY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE...ESPECIALLY DURING THE DAY ON TUESDAY. WINDS ARE EXPECTED TO DIMINISH BY LATE TUESDAY AFTERNOON. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ COZ092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-141900- /O.EXT.KGLD.HW.A.0001.051115T0100Z-051116T0000Z/ CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...TRENTON...MCCOOK 455 AM CST MON NOV 14 2005 /355 AM MST MON NOV 14 2005/ ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE OVER THE TRI-STATE REGION THIS EVENING. BEHIND THE FRONT...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THOSE TRAVELING THROUGH THE TRI-STATE AREA SHOULD BE PREPARED FOR AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING AND CONTINUE INTO TUESDAY AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON BEFORE DIMINISHING LATE IN THE DAY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ MCGUIRE
4 follow-up statements
000 WWUS73 KGLD 141736 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MST MON NOV 14 2005 ...DAMAGING WINDS POSSIBLE MONDAY EVENING THROUGH TUESDAY AFTERNOON ACROSS THE TRI-STATE REGION... .A POWERFUL UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO THE NORTHERN PLAINS EARLY THIS EVENING. STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BEHIND THE FRONTAL PASSAGE AND CONTINUE INTO THE LATE AFTERNOON HOURS TUESDAY. COZ092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-150000- /O.EXB.KGLD.WI.Y.0003.051115T0000Z-051115T1200Z/ /O.EXT.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/ CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...TRENTON...MCCOOK 1136 AM CST MON NOV 14 2005 /1036 AM MST MON NOV 14 2005/ ...WIND ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO THE TRI-STATE AREA SHORTLY AFTER DARK. RAIN SHOWERS AND SOME BLOWING DUST WILL ACCOMPANY THE FRONT WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS BRIEFLY REACHING 55 MPH. ONCE THE SHOWERS MOVE THROUGH SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE NIGHT. THOSE TRAVELING THROUGH THE TRI-STATE AREA SHOULD BE PREPARED FOR AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING AND CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON BEFORE DIMINISHING LATE IN THE DAY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ COZ090-091-KSZ001-NEZ079-150000- /O.EXT.KGLD.WI.Y.0003.051115T0000Z-051115T1200Z/ /O.EXT.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BENKELMAN 1136 AM CST MON NOV 14 2005 /1036 AM MST MON NOV 14 2005/ ...WIND ADVISORY NOW IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO THE TRI-STATE AREA AROUND OR SHORTLY AFTER DARK. RAIN SHOWERS AND SOME BLOWING DUST WILL ACCOMPANY THE FRONT WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS BRIEFLY REACHING 55 MPH. ONCE THE SHOWERS MOVE THROUGH SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE NIGHT. THOSE TRAVELING THROUGH THE TRI-STATE AREA SHOULD BE PREPARED FOR AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING AND CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON BEFORE DIMINISHING LATE IN THE DAY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ DDT
000 WWUS73 KGLD 142140 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MST MON NOV 14 2005 ...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED TONIGHT THROUGH TUESDAY... .A POWERFUL UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO THE NORTHERN PLAINS EARLY THIS EVENING. STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BEHIND THE FRONTAL PASSAGE AND CONTINUE INTO THE LATE AFTERNOON HOURS TUESDAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150400- /O.CON.KGLD.WI.Y.0003.051115T0000Z-051115T1200Z/ /O.CON.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 340 PM CST MON NOV 14 2005 /240 PM MST MON NOV 14 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO THE TRI-STATE AREA SHORTLY AFTER DARK. RAIN SHOWERS AND SNOW SHOWERS ALONG WITH SOME BLOWING DUST WILL ACCOMPANY THE FRONT WITH NORTHWEST WINDS OF 30 TO 40 MPH. GUSTS COULD BRIEFLY REACH 55 MPH. BY MID EVENING COLD AIR WILL QUICKLY CHANGE THE PRECIPITATION TO SNOW ACROSS THE NORTHWEST 1/2 OF THE TRI-STATE AREA WITH A MIX OF RAIN AND SNOW ELSEWHERE. ACCUMULATING SNOW IS NOT EXPECTED AT THIS TIME BUT VISIBILITIES ARE LIKELY GOING TO BE LOWERED DUE TO BLOWING SNOW. AFTER MIDNIGHT SNOW SHOWERS ARE EXPECTED AND WILL END FROM WEST TO EAST BY SUNRISE. THOSE TRAVELING THROUGHOUT THE AREA TONIGHT...INCLUDING EASTERN COLORADO...KANSAS...AND NEBRASKA SHOULD BE PREPARED FOR ADVERSE AND QUICKLY CHANGING WEATHER CONDITIONS. THE STRONGEST WINDS ARE EXPECTED FROM TUESDAY MORNING THROUGH LATE AFTERNOON WITH SUSTAINED SPEEDS OF 40 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ DDT
000 WWUS73 KGLD 150352 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 852 PM MST MON NOV 14 2005 ...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED TONIGHT THROUGH TUESDAY... .A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION TONIGHT. STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BEHIND THE FRONTAL PASSAGE AND CONTINUE INTO THE LATE AFTERNOON HOURS TUESDAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151000- /O.CON.KGLD.WI.Y.0003.000000T0000Z-051115T1200Z/ /O.CON.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 952 PM CST MON NOV 14 2005 /852 PM MST MON NOV 14 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TUESDAY THROUGH TUESDAY AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TUESDAY THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA TONIGHT. RAIN AND SNOW SHOWERS WILL ACCOMPANY THE FRONT WITH NORTHWEST WINDS OF 30 TO 40 MPH. GUSTS COULD BRIEFLY REACH 55 MPH. BY LATE EVENING COLD AIR WILL QUICKLY CHANGE THE PRECIPITATION TO SNOW ACROSS THE NORTHWEST 1/2 OF THE TRI-STATE AREA WITH A MIX OF RAIN AND SNOW ELSEWHERE. ACCUMULATING SNOW IS NOT EXPECTED AT THIS TIME BUT VISIBILITIES ARE LIKELY GOING TO BE LOWERED DUE TO BLOWING SNOW. AFTER MIDNIGHT SNOW SHOWERS ARE EXPECTED AND WILL END FROM WEST TO EAST BY SUNRISE. THOSE TRAVELING THROUGHOUT THE AREA TONIGHT SHOULD BE PREPARED FOR ADVERSE AND QUICKLY CHANGING WEATHER CONDITIONS. THE STRONGEST WINDS ARE EXPECTED FROM TUESDAY MORNING THROUGH LATE AFTERNOON WITH SUSTAINED SPEEDS OF 40 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ BULLER
000 WWUS73 KGLD 150936 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 236 AM MST TUE NOV 15 2005 ...HIGH WINDS WILL IMPACT THE TRI-STATE AREA TODAY... .A STRONG STORM SYSTEM WILL INTENSIFY ACROSS THE NORTHERN PLAINS TODAY. AS A RESULT...STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE TRI-STATE AREA THROUGH THE AFTERNOON HOURS. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151745- /O.UPG.KGLD.WI.Y.0003.000000T0000Z-051115T1200Z/ /O.UPG.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/ /O.NEW.KGLD.HW.W.0002.051115T0936Z-051116T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 336 AM CST TUE NOV 15 2005 /236 AM MST TUE NOV 15 2005/ ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS AROUND 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED ACROSS ALL OF THE TRI-STATE AREA TODAY. DRIVERS OF HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF HIGH WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ MCGUIRE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:51 AM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 14, 2:51 AM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
251 AM MST MON NOV 14 2005
.DISCUSSION...THE PRIMARY FORECAST CONCERN CONTINUES TO REVOLVE
AROUND WINDS AND BRIEF PERIOD OF SHOWERS/PERHAPS MIXING WITH SNOW
FOR A BRIEF WINDOW THIS EVENING.
00Z MAP ANALYSIS INDICATING 185KT FIRE HOSE JET PUNCHING INTO THE
NORTHWEST WHICH WILL REINFORCE THE LONG WAVE TROUGH ACROSS THE
CENTRAL AND SOUTHERN PLAINS AND BRING A STRONG COLD FRONT INTO THE
TRI-STATE AREA LATE TODAY/TONIGHT. STRONG 850MB CAA/3 HOUR PRESSURE
RISES 10+ MB AND STEEP LOW LEVEL LAPSE RATES SUPPORT WIND
HIGHLIGHTS. UNCERTAINTY IN FRONTAL TIMING AS THE SHORT RANGE MODELS
SUGGEST THE FRONT WILL BE SLIGHTLY SLOWER. PREFER TO KEEP CURRENT
TIMING IN GRIDS GIVEN MID LEVEL NORTHWEST FLOW/STRONG JET WHICH
SUPPORTS THE FRONT ENTERING THE FAR NORTHWEST ZONES SIMILAR OR
SLIGHTLY FASTER THAN THE RUC13. THIS WILL LEAD TO WIND ADVISORY
CRITERIA ACROSS THE NORTHWEST ZONES LATE IN THE PERIOD.
RELUCTANT TO ISSUE HIGH WIND WARNING AT THIS TIME DUE TO TIMING
UNCERTAINTY OF BOUNDARY AND LET THE DAY CREW UPGRADE IF NECESSARY.
VERY WINDY CONDITIONS ARE LIKELY OVERNIGHT AND THROUGH THE DAY ON
TUESDAY WITH STEEP LOW LEVEL LAPSE RATES/STRONG SUBSIDENCE
CONTINUING AND WILL CONTINUE TO CARRY THE HIGH WIND WATCH SO LATER
SHIFTS CAN REFINE WHERE THE STRONGEST WINDS WILL DEVELOP. LITTLE
CHANGE TO POP GRIDS WITH A BRIEF WINDOW OF LIFT/MOISTURE CENTERED
AROUND FRONT. THE COLUMN DRIES QUICKLY AS THE COLDER AIR ARRIVES SO
LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.
THE PRIMARY CHANGE ON WEDNESDAY WAS TO DAMPEN THE WARMING AS LONG
WAVE TROUGH REMAINS OVER MUCH OF THE CENTRAL AND EASTERN STATES.
LIGHT SOUTHWEST WINDS SHOULD PROVIDE LITTLE WARMING WITH 1030+ SFC
RIDGE SITTING ACROSS NORTH TEXAS.
DAYS 4 THROUGH 7...NO CHANGES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CST THIS EVENING
FOR KSZ001.
HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-
KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.
NE...WIND ADVISORY FROM 2 PM TO 6 PM MST THIS AFTERNOON FOR NEZ079.
HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
NEZ079-NEZ080-NEZ081.
CO...WIND ADVISORY FROM 2 PM TO 6 PM MST THIS AFTERNOON FOR COZ090-
COZ091.
HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
COZ090-COZ091-COZ092.
&&
MCGUIREHazardous weather outlook, Nov 13, 5:07 AM MST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 507 AM MST SUN NOV 13 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 607 AM CST SUN NOV 13 2005 /507 AM MST SUN NOV 13 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS ARE POSSIBLE TUESDAY BEHIND A COLD FRONT PASSING THROUGH THE TRI STATE AREA. NORTHWEST WIND AT 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE. AREAS OF BLOWING DUST COMBINED WITH THE STRONG WIND COULD PRODUCE HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FS
Nearby
Wind Advisories in Kansas, 2005Wind Advisories in Nebraska, 2005Wind Advisories in Colorado, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.